Alert archive / Indiana / River Flood Warnings in 2016

River Flood Warning 7, NWS Chicago, IL

April 4, 2016Lake County, Newton County, Indiana

NWS Chicago, IL issued this river flood warning at Apr 4, 2016, 9:46 AM CDT for Lake County, Newton County, Indiana. It took effect at Apr 4, 2016, 1:00 PM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Apr 4, 2016, 9:46 AM CDT (14:46 UTC)
In effect from
Apr 4, 2016, 1:00 PM CDT
Expired
Apr 5, 2016, 1:00 AM CDT
In force
12 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Lake County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 74 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River at Shelby (SLBI3).

Action stage
9.5 ft
Minor stage
10.5 ft
Moderate stage
11.5 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05518000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

678 
WGUS43 KLOT 041446
FLWLOT
 
FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
946 AM CDT MON APR 4 2016

...The National Weather Service in Chicago has issued a Flood Warning
for the following rivers in Indiana... 

  Kankakee River at Shelby affecting Lake and Newton Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

Additional information can be found at weather.gov/chicago.

&&

INC089-111-050246-
/O.NEW.KLOT.FL.W.0007.160404T1800Z-160405T0600Z/
/SLBI3.1.ER.160404T1800Z.160404T1800Z.160405T0000Z.NO/
946 AM CDT MON APR 4 2016

The National Weather Service in Chicago has issued a 

* Flood Warning for 
  The Kankakee River at Shelby.
* from this afternoon to late tonight.
* At  845 AM Monday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$
1 follow-up statement
259 
WGUS83 KLOT 050052
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
752 PM CDT MON APR 4 2016

...The Flood Warning is cancelled for the following rivers in 
Indiana...
 
  Kankakee River at Shelby affecting Lake and Newton Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

INC089-111-050122-
/O.CAN.KLOT.FL.W.0007.000000T0000Z-160405T0600Z/
/SLBI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
752 PM CDT MON APR 4 2016

The Flood Warning is cancelled for
  The Kankakee River at Shelby.
* At  645 PM Monday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 8.9 feet. The 
  river will fall to 8.7 feet by Wednesday morning.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Apr 4, 6:30 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 4, 6:30 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE, IL
630 AM CDT MON APR 4 2016

.SHORT TERM...
307 AM CDT

THROUGH TONIGHT...

THE STRONG LOW PRESSURE SYSTEM THAT BROUGHT THE GUSTY WINDS TO THE
AREA SUNDAY AFTERNOON HAS SINCE MOVED TOWARDS THE EASTERN GREAT
LAKES...HOWEVER THE TRAILING FRONTAL BOUNDARY CONTINUES TO SAG
SOUTH ACROSS THE SOUTHERN FORECAST AREA EARLY THIS MORNING. AS A
RESULT OF THE STUBBORN MOVING FRONTAL BOUNDARY...SCATTERED LIGHT
SHOWERS HAVE PERSISTED EARLY THIS MORNING FOR THE SOUTHERN HALF OF
THE CWFA. BEHIND THE FRONT WINDS QUICKLY TURNED NORTH TO SLIGHTLY
NORTHEASTERLY...AS MUCH COLDER AIR CONTINUES TO ADVECT SOUTH. IR
IMAGERY EARLY THIS MORNING CONTINUES TO SHOW A STRATUS SHIELD
DRIFTING SOUTH FROM WISCONSIN INTO NORTHERN IL...AS TEMPERATURES
WILL CONTINUE TO FALL INTO THE LOW TO MID 30S BEFORE DAYBREAK.

HI-RES GUIDANCE CONTINUES TO INDICATE A WEAK/NARROW CONVERGENCE ZONE
DEVELOPING ALONG THE WESTERN SHORE OF LAKE MICHIGAN...WHICH COULD
LIFT PARCELS INTO THE STRATUS LAYER AND EASILY PRODUCE SOME LIGHT
PRECIP MAINLY FOR AREAS ADJACENT TO LAKE MICHIGAN IN NORTHEAST
IL...BUT COULD DRIFT INLAND A WAYS BEFORE DISSIPATING. HAVE HELD
ONTO THE SLIGHT CHANCE POPS TO ACCOUNT FOR THIS...WITH P-TYPE
POSSIBLY BEING A MIX OF RAIN/SNOW GIVEN THE TEMPERATURES WILL
STRUGGLE TO WARM TODAY DUE TO AN ANOMALOUS THERMAL TROUGH OF -6 TO
-10 DEG C OVERHEAD AND THICK CLOUD SHIELD. THIS WILL LIKELY HOLD
TEMPS ALONG NORTHEAST IL IN THE MID 30S...MEANWHILE INLAND TEMPS
WILL STRUGGLE TO REACH 40 TO PERHAPS THE LOW 40S.

BROAD ANTI-CYCLONIC FLOW WILL ENGULF MUCH OF THE WESTERN GREAT
LAKES THIS EVENING AS THE 500MB TROUGH AXIS BEGINS TO PIVOT
EAST...WHICH WILL BRING AN END TO THE SPOTTY CONVERGENCE SHOWERS
ACROSS FAR NORTHEAST IL AND SHOULD ERODE A PORTION OF THE CLOUD
COVER. THE CHALLENGE MAY BE THAT AS THE SFC RIDGE ARRIVES
OVERHEAD THE MIXING AND EROSION OF THE STRATUS LAYER MAY BE
MINIMIZED...WHICH COULD RESULT IN CLOUDS LINGERING OVERNIGHT. IT
DOES STILL LOOK FAVORABLE FOR CLOUDS TO BECOME MOSTLY CLEAR...AND
COUPLED WITH LIGHT WINDS TEMPS SHOULD EASILY RADIATE INTO THE UPR
20S TO AROUND 30 TONIGHT.

BEACHLER

&&

.LONG TERM...
307 AM CDT

TUESDAY THROUGH MONDAY...

LONGWAVE PATTERN BRIEFLY RELAXES FOR THE FIRST PORTION OF
TUE...HOWEVER THIS WILL ONLY BE SHORT LIVED AS GUIDANCE CONTINUES TO
PROG YET ANOTHER SHORTWAVE DEVELOPING UPSTREAM TUE MORNING ACROSS
THE NORTHERN ROCKIES...AS THE SFC RIDGE OVERHEAD BEGINS TO DRIFT
EAST BY MIDDAY TUE. AS THE SFC RIDGE SLIDES EAST FLOW WILL TURN
SOUTHWESTERLY TO SOUTHERLY AND ALLOW A STEADY FEED OF WARM AIR
ADVECTION BACK INTO NORTHERN IL/NORTHWEST IN...AS TEMPS QUICKLY WARM
INTO THE UPR 40S TO LOW 50S. GUIDANCE HAS SLOWED SLIGHTLY THE
ARRIVAL OF MOISTURE BACK INTO THE NORTHWEST CWFA UNTIL CLOSER TO
LATE TUE MORNING...BUT THE MOIST ADVECTION WING ARRIVES LATE TUE
MORNING AND SHOULD SEE STEADY MOISTENING WITH PRECIP COVERAGE
INCREASING ACROSS THE CWFA BY TUE AFTN.

TUE NGT A COUPLE WEAK SFC FEATURES WILL BEGIN TO CONSOLIDATE ACROSS
THE PLAINS IN PHASE WITH THE STRONGER 500MB VORT MAX. GUIDANCE
CONTINUES TO INDICATE SOME INSTABILITY OVERHEAD ALONG WITH A MODEST
LLVL NOCTURNAL JET...WHICH COULD SUPPORT SOME ISOLATED THUNDER TUE
NGT THROUGH WED MORNING. WITH SOUTHERLY TO SOUTHWESTERLY FLOW
LINGERING OVERNIGHT AND CONSIDERABLE CLOUD COVER...TEMPS WILL LIKELY
REMAIN MILD HEADING INTO WED MORNING. HAVE WARMED TEMPS INTO THE
LOW/MID 40S...BUT COULD SEE GENERALLY THE MID 40S AS WE APPROACH TUE
NGT. WITH THE WARM/MOIST AIRMASS ADVECTING NORTH ACROSS NORTHERN
IL...A FEW BRIEF STEADIER RAIN SHOWERS MAY OCCUR. SO HAVE ADJUSTED
QPF IN THE TUE NGT/WED MORNING PERIOD TO BETWEEN 0.5 TO 0.7 INCHES
OF RAIN.

HEADING INTO MID WEEK OPERATIONAL GUIDANCE LIFTS THE SHORTWAVE
EAST/NORTHEAST ACROSS SOUTHERN WISC/NORTHERN IL WED MIDDAY...WITH A
TRAILING FRONTAL BOUNDARY POISED TO ARRIVE WED AFTN AND BRING COOLER
AIR BACK TO THE FORECAST AREA WED NGT. AHEAD OF THE FRONTAL BOUNDARY
THE SURGE OF WARM AIR WILL LIKELY PUSH WED HIGHS BACK INTO THE 50S
TO PERHAPS THE LOW 60S IN THE SOUTHERN CWFA. AS ELUDED TO BEHIND THE
FRONT...FLOW TRANSITIONS BACK INTO A NORTHWEST PATTERN WITH RIDGING
BECOMING AMPLIFIED ACROSS THE WESTERN CONUS WED NGT INTO THUR.
BEHIND THE FIRST WAVE WED WILL BE YET ANOTHER SHORTWAVE PROGGED TO
ARRIVE THUR FROM THE UPPER MIDWEST...WHICH WILL BRING RENEWED
CHANCES FOR PRECIP AND A RETURN TO HIGHS IN THE 40S.

FRIDAY THROUGH SUNDAY... ENSEMBLES CONTINUE THE THEME OF AN
AMPLIFIED RIDGE LINGERING ACROSS THE WESTERN CONUS/CANADA WHICH WILL
LIKELY RESULT IN A PERSISTENT DOWNSTREAM TROUGH OVER THE UPPER
MIDWEST/GREAT LAKES REGION THROUGH FRI. HEADING INTO THE WEEKEND
SEVERAL ENSEMBLE MEMBERS BEGIN TO DIVERGE...WHICH COULD SUGGEST A
RETURN TO A QUASI-ZONAL FLOW FOR THE UPCOMING WEEKEND AND A RETURN
TO SEASONAL TEMPERATURES.

BEACHLER

&&

.AVIATION...
FOR THE 12Z TAFS...

A COLD FRONT HAS PUSHED THROUGH THE REGION LEAVING BREEZY
NORTHERLY WINDS AND POST FRONTAL MVFR LEVEL STRATUS.
UPSTREAM...MVFR CONDITIONS ARE NOTED NORTH INTO CENTRAL WISCONSIN
AND SHOULD REMAIN IN PLACE OVER THE TERMINAL THROUGH THE MORNING
AND EARLY AFTERNOON HOURS...LIFTING DIURNALLY BACK TO VFR AROUND
MID AFTERNOON AND SCATTERING LATE THIS AFTERNOON OR THIS EVENING.
MEANWHILE...HIGH PRESSURE WILL BUILD INTO THE WESTERN GREAT LAKES
REGION THROUGH THE DAY ALLOWING WINDS TO SLOWLY DIMINISH. WIND
GUSTS EARLY THIS MORNING CONTINUE TO PUSH INTO THE MID AND
OCCASIONALLY UPPER 20 KT RANGE...BUT SHOULD GRADUALLY TREND DOWN
AND VEER TO THE NORTHEAST AS THE HIGH NEARS THE REGION.
OVERNIGHT...EXPECT WINDS WILL DROP TO 5 KT OR LESS...THEN BECOME
SOUTHEASTERLY TUESDAY MORNING AND INCREASE BACK ABOVE 10 KT AS
ANOTHER LOW DEVELOPS OVER THE PLAINS.

BMD

&&

.MARINE...
254 AM CDT

NORTHERLY WINDS TO AROUND 30 KT ARE IN PLACE EARLY THIS MORNING
BEHIND A STRONG COLD FRONT THAT HAS MOVED SOUTH OF LAKE MICHIGAN
AND IS PUSHING TOWARDS THE OHIO VALLEY. A SMALL CRAFT ADVISORY
FOR HAZARDOUS WINDS AND WAVES WILL BE IN EFFECT THROUGH THIS
EVENING FOR THE INDIANA AND ILLINOIS NEARSHORE WATERS. HIGH
PRESSURE OVER THE CANADIAN PRAIRIES WILL BUILD TOWARDS THE REGION
TODAY AND BECOME CENTERED OVER LAKE MICHIGAN LATE THIS EVENING.
THIS WILL ALLOW FOR A VERY GRADUAL DIMINISHING TREND FOR WINDS
TODAY...THEN WINDS WILL BEGIN TO TURN SOUTHEASTERLY TONIGHT...AND
SOUTHERLY AGAIN TOMORROW...RAMPING UP AS LOW PRESSURE DEEPENS OVER
THE PLAINS. SOUTHERLY WINDS SHOULD PEAK AROUND 30 KT FROM TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT...THEN SWING AROUND TO THE NORTH
WEDNESDAY AFTERNOON INTO EVENING AS THE LOW CROSSES LAKE MICHIGAN.
YET ANOTHER FAST MOVING LOW WILL DROP JUST SOUTH OF LAKE MICHIGAN
ON THURSDAY WITH A STRONG NORTHERLY BREEZE CONTINUING THROUGH
MUCH OF THE LATTER HALF OF THE WEEK.

BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 10 PM MONDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Apr 4, 3:27 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
327 AM CDT MON APR 4 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
050830-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
327 AM CDT MON APR 4 2016 /427 AM EDT MON APR 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY NIGHT INTO
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-050830-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
327 AM CDT MON APR 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS CONDITIONS TO SMALL CRAFT WILL CONTINUE TODAY THROUGH
THIS EVENING FOR ALL OF THE ILLINOIS AND INDIANA NEARSHORE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AGAIN AT TIMES
TUESDAY EVENING THROUGH WEDNESDAY NIGHT.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-050830-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
327 AM CDT MON APR 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

BEACHLER/DEUBELBEISS

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Nearby

River Flood Warnings in Indiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.